Hello everyone. I made a recent post about episodes where my heart would speed up and then slow down. I am curious to know if anyone here takes asthma inhalers and suffer from arrythmias also. If so, what are the sensations and actions your heart goes through when you have these episodes? For me I get a skipped heart beat, and then other times I get a skipped heart beat followed by faster heart beats that last for a few beats and then return to a normal heart rate. These types of arrythmias where my heart would speed up and then slow down have only been occuring since last week when I have been having to take my pro-air asthma inhaler. Before then I would just get my normal feeling of a skipped beat and occassional heart fluttering. These are new. Two years ago I did an echocardiogram which the doctor called me and told me it looked pretty normal. I have had all blood test come back fine and had my thyroid checked which was fine by the blood test.
I recently read online about Heart Rate Turbulence. This is where the heart rate speeds up after a premature beat then returns to a normal heart rate. Is anyone familiar with this?
I have asthma and have to use my albuterol inhaler occasionally. My heart's response to the albuterol is to speed up a bit (maybe 110) for about 15 minutes and then gradually go back to normal. Albuterol is an adrenergic drug and will act like a little boost of adrenalin.
As for the tachy bursts that you have, that sounds normal to me but only because my heart does that often. Then again, I do have arrhythmia issues.
Hi, Ireneo. Asthma is such a horrible things to live with isn't it? This coupled with arrythmias, wow. How long have you been dealing with your arrythmias? Do you often get these tachy bursts? Do you feel this is do to using my asthma inhaler?
How long did you deal with your arrythmias before you knew you wanted to get help? I thank you for responding to my posts. I hope everything is well and good for you and your health. Thanks.
I also have asthma and experience palpitations, they do get worse when my asthma does and when I use my albuterol inhaler...the asthma and/or palpitations cause me to cough a lot too. I am in the middle of finding out what it is, so far i know that i have PACs and PVCs (from holter monitor tests). Have you had any tests like that yet? I wonder if there is a connection..it feels like a couple fast beats, then one or two skipped, then maybe slow beats, and usually lasts a few hours. if i hold my breath when i get the palps, it temporarily stops it.....weird
When I was a little kid I had horrible bouts of asthma. My mom would always take me to the emergency room and they would give me shots of epi. I also took some liquid medicine, marax, to control the attacks. When taking the medicine, I would always feel my heart racing. I think this was the beginning of heart problems for me. When I was a young teen I decided to try biofeedback to control my asthma and it worked. I took no meds and had no other trips to the emergency room. I never had an inhaler as I was frightened to find out how those would make me feel. I don't think biofeedback will work for everyone but it's worth giving it a shot.
I was put on symbicort and spireva by my lung doctor. Within two minutes of taking the inhaler my heart go`s nuts PVC`s, SVT and slow v-tach, It seems to stop after twenty minutes or so but I hate it. But I hear the same old story from the doctor benefit outweigh the risk.
Happy Thanksgiving! You have a lot of questions. Unfortunately I'm not sure my answers will be of much help.
I've had my arrhythmias for as long as I can remember. My earliest recollection was about 50 years ago when I was only 7.
Before my ablations (I've had 3 done) I would have PSVT almost daily, sometimes lasting as long as 45 minutes. After the ablations I would still get tachy several times a week but rarely lasting more than a minute. Just quick, annoying little bits that resolved on their own.
I did not seek help for my arrhythmias. A new doctor brought it up to me back in 2000. She's a fantastic doctor and I adore her but she is a bit pro-active. It took 3 ablations to bring the tachy under control this far. The PAC's and PVC's that I have all day are not a concern.
I don't see a trigger between my albuterol and tachy. The slight increase I get from the inhaler is so mild and feels different than when my heart just pops up to 150 or more.
Recently I went back on Diltiazem. Not to control the arrhythmias (although it does help with that). I was having increasing chest pains which I supposed were vasospasms. The med is helping with that and I'm happy.
Hope this helps a little bit but I feel my heart experience is different than many who develop arrhys later in life. That would be upsetting. Mine just feel normal.
I just came across this because I was looking up increased heart rates for my allergy/exercise asthma and Chuparosa I am so sorry they had you doing the wrong thing. A epi pen raises your heart's pumped a lot more then an inhaler. Someone should have put you on that instead, they gave you the wrong medicine. Heart conditions run in my family so I can never use an epi, inhalers are alot safer on the heart.
I took proair once yesterday and woke up to my heart racing at 180 beats per minute and my heart skipping everything 3-6 beats for about 15 minutes. Called 911 and the fire fighters recorded my heart rate at 180 bpm and blood pressure of 145/85. Just a minute or two before the EMTs got there it stopped skipping beats and stayed slowing down. Went into hospital and had all sorts of test done and they confirmed it was a reaction to the inhaler. I had a halter monitor done just a few months ago and confirmed I had pvc but it was cause from cozaar. I have some weened off cozaar and am still taking a beta blocker. So the inhaler reacted worth the beta blocker. Most terrified I've ever been. I thought I was dying.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.